Darvocet Withdrawal Symptoms
In November 2010, the United States Food and Drug Administration (FDA) withdrew all medications that contain propoxyphene from the market. It has been determined that the risks of propoxyphene outweigh the possible benefits. In particular, the FDA was concerned about the drug's ability to cause serious changes in the heart rhythm, even at normal doses. Pharmacies will no longer sell this medication, and people who take it should stop and ask their healthcare provider for a more suitable pain medication.
Darvocet® (propoxyphene/acetaminophen) is a prescription pain medication that contains a narcotic. Over time, the body becomes accustomed to the effects of the medication. If Darvocet is stopped too quickly, withdrawal symptoms may occur.
Potential Darvocet withdrawal symptoms include diarrhea, anxiety, insomnia, and upper respiratory problems (such as a runny nose). These symptoms can occur with chronic, legitimate use of the drug, as well as with Darvocet abuse. Withdrawal is a normal, predictable, physical response to stopping medications like Darvocet (although it is certainly more likely to occur in cases of Darvocet addiction).
Withdrawal from Darvocet can be extremely unpleasant. It can be so uncomfortable that people start taking the drug again in order to relieve withdrawal symptoms. In order to limit withdrawal, you should not stop taking Darvocet "cold turkey." Your healthcare provider can slowly decrease your dose at a rate that helps minimize withdrawal symptoms.
(Click Darvocet Withdrawal to find out what other symptoms may occur during withdrawal and for information about the typical duration of these symptoms.)